Aa
Aa
A
A
A
Close
Avatar universal

Hydrocone for Wisdom Teeh Removal

I've been given a bottle of Hydrocodone after getting my wisdom teeth surgically removed. I've only taken it 3 times because i believe i've come to the realization that i get really bad nausea from it, and have already thrown up 3 times (from one-two doses). I've followed the instructions on the bottle, but have discontinued use since yesterday, and since then have been taking Advil Liqui-Gels, but i am still very nauseated. How long would this nausea tipically last? And is there a chance it could also be the anesthesia given to me during surgery that would make me nauseated?
4 Responses
Sort by: Helpful Oldest Newest
501792 tn?1261111106
Maybe your mistaken, unless your talking about the acetomenophene?
The apap is the second number listed with a standard short acting med like hydrocodone. The actual pain medication usually comes in 5, 7.5mg and 10mg depending on what kind of hydrocodone you take like vicoden, lortab or Norco.
When the medication amount says 5/500 that means 5mg is the hydro and 500mg is the acetomenophene. Usually with 5mg pills your prescribed 2 pills equaling 10mg hydro and 1,000mg apap every 4-8 hours depending on your DR's preference.


When I first started taking them I had no idea what those numbers ment and always thought the same thing.

Helpful - 0
467070 tn?1224625377
hi stang,
     i can relate totally to what you are going through. i had my lower right wisdom tooth extracted on march 17th,of this yr., and was prescribed  Hydrocodone too. (by the way, im still in pain, i beleive i may have some sort of soft tissue damage). if you can try to take it with a hot cup of tea, like Celestial Seasonings chai tea ,(i buy the chocolate caramel enchantment flavor) it has ginger in it, black pepper, which i read is supossed to be good for digestion. it helped me, i was in severe pain from developing dry socket, and i was taking 1000mg. Hydrocodone, and i only weigh 105 lbs. i was getting nausea too, but taking it with the tea w/ sugar helped a lot. good luck in your recovery.
Helpful - 0
501792 tn?1261111106
Hi Stang,

   I hope your feeling better by this time.
If you have not taken the medication in more than 12 hours, it would be unlikely that it could be the cause of your nasuea.
Although the medication can stay in your system for a few days the effects wear off after at the very most 8 hours. It becomes metabolized and no longer effects your central nervous system or your stomach.
  
My thoughts are that the combination of the anestesia which can effect your body for a few days afterward and/or the fact that the pain from the extraction is in the back of your mouth so closely connected to your ear and in your head it can make you feel the way your describing.
The medication may have made the nasuia worse but would most likely not effect you past 8-12 hours(12 hours being very liberal)

Make sure you are taking the antibiotic as your constantly breathing in germs which makes a tooth extraction an easy infection target which can defenitly cause nasua.
And if your okay with advil or whatever other OTC meds you take then you dont have to take the pain meds at all.
When I had my wisdom tooth extracted it made me feel very sick for the first few days. The pain was bad for a week but sometimes I was fine with OTC meds.

If you want to try the narcotic pain med again. Make sure you lie down for the first 15-30 minutes in a cool room or place. Being hot or over heated can effect how the medication makes your body feel.
I know how hard it can be to eat something even of the extraction is onlt on one side. Try a little ginger(real ginger Tea or chew a piece of real ginfer root) if you dont feel like eating and it should help with thw nasua you get from the medication or just in general.

Hope it's bothering you much less today!
Helpful - 0
356518 tn?1322263642
First of all let me welcome you to the community. We are glad to have you here.

Symptoms of nausea can be from all the things you mentioned. Have you tried taking the medicine with food? Also you could call your Dr and see if he will prescribe you some nausea medicine such as pherergan. A lot of people react to the hydrocodone this way , you should try taking with food, milk and if all else fails you can call your Dr.
I have tried Emetrol in the past and it relieved my nausea quite well. You should make sure and ask your pharmacist if it is safe for you to take with your other meds though.
I hope you feel better.
Good luck
Helpful - 0
Have an Answer?

You are reading content posted in the Pain Management Community

Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches